3 Weeks off Oxycodone and still feel sick

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ashlie80
New Member


Date Joined Sep 2008
Total Posts : 1
   Posted 9/22/2008 5:37 PM (GMT -6)   
Hello, I'm new here and this is my first post. My Family Dr. has been giving me pain meds for the last 6 years. It started with 3 years of demerol and the last 3 has been 80MG of oxycodone 3 times a day with 15mg oxys between the 80's for break through pain. I have very bad knee pain which is why he prescribed them for me. I just moved to another state and ran out of my script about 3 weeks ago. I can't seem to find a Dr. who will give me a script for pain pills yet so I went cold turkey off everything. The first few days were the worse, however I still have no energy, I can barley take a shower without running out of breath. I ache and hurt everywhere, still have bad diarrhea, and have very bad depression. Is this normal for the amount of time I have been off them? Will I ever feel normal again? any feedback is appreciated. Thank you!

Pamela Neckpain
Veteran Member


Date Joined May 2008
Total Posts : 1821
   Posted 9/22/2008 6:44 PM (GMT -6)   
Ashlie, I read your post. Welcome.
You know, I was so upset at doctors when I read it that I had to delete the
entire post. I huffed and puffed and swore up a f...ing storm.
I did go through a similar experience that you are having.
Call the hospital. Tell them your story. Do something!
You have suffered long enough.
You will no doubt be ok. But do something!
You have been through a very dangerous experience.
I think you're over the worst part but I'm not an expert.
LET US KNOW REALLY SOON.
You are welcome to e-mail me.
MEDICAL CONDITIONS

Osteoarthritis all levels of spine right down to Coccyx,Spondilytis,Myofascial Pain
Fromyalgia,Bulging Discs,Spinal Stenosis,Scoliosis,Osteopenia,Chronic Constipation
Carpel Tunel Syndrome,.Prolapsed Bowel and Bladder, Attention Deficity Disorder,
Depression & Anxiety

Methadone for Pain, Xanax for Anxiety,


Lindaloo
Veteran Member


Date Joined Sep 2006
Total Posts : 1711
   Posted 9/22/2008 11:31 PM (GMT -6)   
Ashlie,

I want to welcome you to the Chronic Pain forum at Healing Well. I'm so sorry you are going through such a rough time. I have to say that what you put yourself through was not necessary. You have to be a little more careful with your body.

Definitely get an appointment with a pain management doctor in the new area where you are living. These are specialists and can and will prescribe medications appropriate to your pain. If the appoinment can not be made for several weeks, then see a family doctor while you are waiting. You will need to establish a relationship with one anyway and maybe he/she will give you some medication until you can get to the pain management doctor.

If you take a turn for the worse before you can get in to see a doctor at an appointed time, then definitely go to the ER. Don't continue to suffer needlessly. Besides, it is not safe for your body. At the very least, you are probably in an electrolyte imbalance as it is.

Take care of yourself and keep posting and let us know how you are doing. We really care hon

Gentle hugs,

Lindaloo


Moderator Chronic Pain
 
Believe in yourself.  Be kind to fellow humans and animals.  Take time to smell the flowers and the coffee.
And by all means, when you are down, ask me for help.  I will be there.
 
Linda


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 9/22/2008 11:32 PM (GMT -6)   
Hi Ashlie and welcome!

I'm so sorry that you have been neglected by those who should be there to help you...doctors. Even if no one was willing to give you pain meds, they should have at least helped you detox. It is very dangerous, and sometimes deadly, to go cold turkey. That is most likely the reason you feel so awful.

You do need medical care. Do you have a doctor where you live now? Maybe you can call your old doc and ask for a name or two in the area where you are not. Maybe he can write a letter of introduction for you. That would likely get you better care faster. If he's a good doc he would do it.

Please keep in touch,
Chutz
Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


kara487
Veteran Member


Date Joined Mar 2008
Total Posts : 637
   Posted 9/23/2008 4:32 AM (GMT -6)   
Im sorry you are going through this. I agree with the others find a pain dr. asap to help control your pain and your withdrawl symptomsI will be praying for you.

Morgoth
Regular Member


Date Joined May 2008
Total Posts : 177
   Posted 9/23/2008 3:46 PM (GMT -6)   
Welcome. Most has been said I guess. I can only add that I have a pretty good idea what you are going through (except the depression). The diarrhea is quite normal and may last for several more weeks, sometimes months. Consume enough fluids, preferably water (no alcohol or coffee, this will only make things worse) and may sure you have eat enough salt (not too much either, you know what I mean). The depression should fade as well, give it some time. I know three weeks seems long but taken into consideration you've been medicated for six years, you can't expect your body to re-adapt in a mere three weeks (that's about 1% of the time you were on meds)

There is one question though you should ask yourself: do you want to get back on pain meds or is life manageble without them? Take into consideration that you will in general, except the knees, begin to feel better over the next couple of weeks. While you surely should see a doctor, I should consider the option of a life without pain meds, if that is practically possible.

Take care, keep us posted and chat away when you feel like it.
To stand and be still at the Birkenhead Drill is a mighty bullet to shew.


OnSuboxoneTherapy
Regular Member


Date Joined Aug 2008
Total Posts : 21
   Posted 9/23/2008 8:40 PM (GMT -6)   
Go on suboxone until you can get into a pian clinic. This will make you feel 100% normal as far as the w/d are concerned. Just a thought. Remember though that suboxone is a bear of a drug to wean off of. changing one drug for another, but in the meantime if you can't stand it try it out. See if they will give you subutex which does not have the narcan in it. This is an easier way to transfer from subutex to another opiate.Taaking suboxone will not allow this process. They could have  you stop taking the subutex and start you on pain meds. You won't have W/D but it will take 5-7 days for the pain meds to kick in as subutex has a very long half life similiar to methadone.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 18, 2014 4:41 PM (GMT -6)
There are a total of 2,221,260 posts in 247,177 threads.
View Active Threads


Who's Online
This forum has 156453 registered members. Please welcome our newest member, moconnell283@gmail.com.
436 Guest(s), 14 Registered Member(s) are currently online.  Details
Jfer, Pat Fill, LymePickle, orchid_rain, specialcase, kristlebella28, GreenBlue, Lynnster, presencegirl, crohnssucks, Dr-A, Poppie, Big Mac, Abilene


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer